Alert archive / California / Small Craft Advisories in 2017

Small Craft Advisory 111, NWS Eureka, CA

November 2, 2017

NWS Eureka, CA issued this small craft advisory at Nov 2, 2017, 12:50 PM PDT. It took effect at Nov 3, 2017, 2:00 PM PDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Nov 2, 2017, 12:50 PM PDT (19:50 UTC)
In effect from
Nov 3, 2017, 2:00 PM PDT
Expired
Nov 4, 2017, 9:00 AM PDT
In force
19 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

161 
WHUS76 KEKA 021950
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1250 PM PDT THU NOV 2 2017

PZZ470-030400-
/O.NEW.KEKA.SC.Y.0111.171103T2100Z-171104T0900Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
1250 PM PDT THU NOV 2 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM FRIDAY TO 2 AM PDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 2 PM FRIDAY TO 2 AM PDT
SATURDAY. 


* WAVES/SEAS...NW SWELL BUILDING TO 8 TO 10 FT AT 12 SECONDS FRI
  AND FLUCTUATING NEAR 10 FT THROUGH FRI NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-030400-
/O.NEW.KEKA.SC.Y.0111.171104T0000Z-171104T1600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
1250 PM PDT THU NOV 2 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM FRIDAY TO 9 AM PDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 5 PM FRIDAY TO 9 AM PDT
SATURDAY. 

* WAVES/SEAS...COMBINED SEAS BUILDING TO 8 TO 10 FT FRI NIGHT AND
  REMAINING STEEP AND ELEVATED INTO EARLY SAT MORNING.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
7 follow-up statements
374 
WHUS76 KEKA 030358
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
858 PM PDT THU NOV 2 2017

PZZ470-031200-
/O.CON.KEKA.SC.Y.0111.171103T2100Z-171104T0900Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
858 PM PDT THU NOV 2 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM FRIDAY TO
2 AM SATURDAY...

* SEAS...NW SWELL BUILDING TO 8 TO 10 FT AT 12 SECONDS FRIDAY AND
  FLUCTUATING NEAR 10 FT THROUGH FRIDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE
OPERATING SMALLER VESSELS, SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

$$

PZZ475-031200-
/O.CON.KEKA.SC.Y.0111.171104T0000Z-171104T1600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
858 PM PDT THU NOV 2 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM FRIDAY TO
9 AM SATURDAY...

* SEAS...COMBINED SEAS BUILDING TO 8 TO 10 FT FRIDAY NIGHT AND 
  REMAINING STEEP AND ELEVATED INTO EARLY SATURDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE
OPERATING SMALLER VESSELS, SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

$$
110 
WHUS76 KEKA 030952
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
252 AM PDT FRI NOV 3 2017

PZZ470-031800-
/O.CON.KEKA.SC.Y.0111.171103T2100Z-171104T0900Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
252 AM PDT FRI NOV 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 2 AM PDT SATURDAY...

* SEAS...NW SWELL BUILDING TO 8 TO 10 FT AT 12 SECONDS FRIDAY 
  AND FLUCTUATING NEAR 10 FT THROUGH FRIDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE
OPERATING SMALLER VESSELS, SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

$$

PZZ475-031800-
/O.CON.KEKA.SC.Y.0111.171104T0000Z-171104T1600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
252 AM PDT FRI NOV 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 9 AM PDT SATURDAY...

* SEAS...COMBINED SEAS BUILDING TO 8 TO 10 FT FRIDAY NIGHT AND 
  REMAINING STEEP AND ELEVATED INTO EARLY SATURDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE
OPERATING SMALLER VESSELS, SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

$$
163 
WHUS76 KEKA 031623
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
923 AM PDT FRI NOV 3 2017

PZZ470-040030-
/O.CON.KEKA.SC.Y.0111.171103T2100Z-171104T0900Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
923 AM PDT FRI NOV 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 2 AM PDT SATURDAY...

* SEAS...NW SWELL BUILDING TO 8 TO 10 FT AT 12 SECONDS TODAY AND
  FLUCTUATING NEAR 10 FT THROUGH TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE
OPERATING SMALLER VESSELS, SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

$$

PZZ475-040030-
/O.CON.KEKA.SC.Y.0111.171104T0000Z-171104T1600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
923 AM PDT FRI NOV 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 9 AM PDT SATURDAY...

* SEAS...COMBINED SEAS BUILDING TO 8 TO 10 FT TONIGHT AND 
  REMAINING STEEP AND ELEVATED INTO EARLY SATURDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE
OPERATING SMALLER VESSELS, SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

$$
602 
WHUS76 KEKA 032011
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
111 PM PDT FRI NOV 3 2017

PZZ470-040415-
/O.CON.KEKA.SC.Y.0111.171103T2100Z-171104T0900Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
111 PM PDT FRI NOV 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT
SATURDAY...

* SEAS...NW SWELL 8 TO 10 FT AT 12 SECONDS THROUGH TONIGHT.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE
OPERATING SMALLER VESSELS, SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

$$

PZZ475-040415-
/O.CON.KEKA.SC.Y.0111.171104T0000Z-171104T1600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
111 PM PDT FRI NOV 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 9 AM PDT SATURDAY...

* SEAS...COMBINED SEAS BUILDING TO 8 TO 10 FT TONIGHT AND 
  REMAINING STEEP AND ELEVATED INTO EARLY SATURDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE
OPERATING SMALLER VESSELS, SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

$$
219 
WHUS76 KEKA 040400
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
900 PM PDT FRI NOV 3 2017

PZZ470-040900-
/O.CON.KEKA.SC.Y.0111.000000T0000Z-171104T0900Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
900 PM PDT FRI NOV 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM SATURDAY...

* SEAS...NW SWELL 8 TO 10 FT AT 12 SECONDS THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE
OPERATING SMALLER VESSELS, SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

$$

PZZ475-041200-
/O.CON.KEKA.SC.Y.0111.000000T0000Z-171104T1600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
900 PM PDT FRI NOV 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM SATURDAY...

* SEAS...COMBINED SEAS 8 TO 10 FT TONIGHT AND REMAINING STEEP AND
  ELEVATED INTO EARLY SATURDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE
OPERATING SMALLER VESSELS, SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

$$
015 
WHUS76 KEKA 040923
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
223 AM PDT SAT NOV 4 2017

PZZ470-041030-
/O.EXP.KEKA.SC.Y.0111.000000T0000Z-171104T0900Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
223 AM PDT SAT NOV 4 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...


$$

PZZ475-041600-
/O.CON.KEKA.SC.Y.0111.000000T0000Z-171104T1600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
223 AM PDT SAT NOV 4 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS
MORNING...

* SEAS...COMBINED SEAS 8 TO 10 FT TONIGHT AND REMAINING STEEP 
  AND ELEVATED INTO EARLY SATURDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE
OPERATING SMALLER VESSELS, SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

$$
793 
WHUS76 KEKA 041530
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
830 AM PDT SAT NOV 4 2017

PZZ475-041630-
/O.EXP.KEKA.SC.Y.0111.000000T0000Z-171104T1600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
830 AM PDT SAT NOV 4 2017

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING...

THIS WILL BE THE FINAL STATEMENT ISSUED FOR THIS EVENT.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Nov 2, 6:01 AM PDT, 6 hours 49 minutes earlier.

Area forecast discussion, Nov 2, 6:01 AM PDT, 6 hours 49 minutes before
AREA FORECAST DISCUSSION...CORRECTED
National Weather Service Eureka CA
601 AM PDT Thu Nov 2 2017

.SYNOPSIS...Light rain will develop along the coast today and
gradually spread inland, followed by heavier rain and cooler
temperatures tomorrow. Saturday will be dry but cool, but more
rain and mountain snow is expected overnight Saturday and Sunday.

&&

.DISCUSSION...A wholesale pattern change is underway early
Thursday morning across the Pacific Northwest and northern
California thanks to a deepening and slowly approaching trough of
low pressure currently centered near Vancouver Island. As this
feature slowly develops and creeps southward, deep westerly and
southwesterly wind flow has spread into northern California. As a
result, the atmosphere is gradually moistening, particularly in
the lower levels. Evidence of this is plainly seen in nighttime
satellite imagery, where low clouds are rapidly expanding in the
foothills of the northern Sierra, southern Cascades, and eastern
Klamath mountains as this increasingly moist airmass is forced
upwards into the mountainous terrain.

Meanwhile closer to home, the marine layer continues to
deepen as well, spreading stratus well inland by way of coastal
river valleys. Drizzle is also beginning to increase along the
coast, another sign of both increasing low level moisture and
lift. This moistening trend will continue through the day today,
resulting in steadily increasing drizzle and eventually light rain
along the immediate coast and coastal hills...particularly in the
King Range of southwestern Humboldt county where the terrain is
oriented perfectly for precipitation enhancement. Eventually the
depth of the moisture will rise above the height of the coastal
hills, and this light precipitation will spread farther and
farther inland later this evening and overnight.

By Friday morning, a cold front will sink south into the region,
which will bring with it a band of heavier rain that will sweep
through most of the region during the day. Rain rates will be at
their heaviest during this window, likely Friday morning in
northern areas (Del Norte/Humboldt) and Friday afternoon in the
south and east (Mendocino/Trinity). Precipitation will clear
quickly as the cold front passes, thanks to a rapidly drying
airmass behind the front. Temperatures will also be much cooler
behind the cold front, and snow levels much lower as well.
However, while there may be some snow accumulations near the top
of Scott Mountain Pass on Highway 3, the cold air will likely not
arrive in time to allow snow to accumulate on most of the other
major passes of highways 299 or 36. Temperatures Saturday morning
will be fairly chilly as well, although the likely development of
valley fog may prevent most valleys from freezing.

Saturday will be a cool but mostly dry day in between two storm
systems, with fog lingering into the late morning or early
afternoon in many interior valleys. The next storm system will
then arrive in short order, with precipitation beginning
overnight Saturday in Del Norte county and spreading south through
the region Sunday morning and afternoon. Precipitation is
expected to be generally moderate in intensity, and will move
through the area relatively quickly. Meanwhile, the cold air
already in place and the early morning timing will result in much
lower initial snow levels than the previous system, likely around
3000 to 3500 feet. As a result, a few of our local passes may see
some light snow, particularly Scott Mountain pass and points along
Highway 36 from South Fork Summit to the Trinity/Shasta county
line. The former will likely see 4 to 6 inches of total snow
accumulations, while the latter will likely only see an inch or
two. Steady precipitation will give way to scattered showers
Sunday evening, which will mostly dissipate by Monday.

Monday and Tuesday are likely to be cool but dry days, but models
continue to suggest that another cold front will bring more rain
and potentially some stronger winds to the region sometime
Wednesday. Uncertainty is high regarding this mid-week storm, and
the details remain fuzzy at this early stage. /BRC

&&

.AVIATION...Ceilings have risen a bit as a weather system
approaches the coast and allows the marine layer to deepen.
Although cig heights are higher some fog and drizzle is still
limiting visibilities to 3-4 miles this morning along the coast.
Expect this pattern to continue through the morning hours and then
a little more improvement toward noon as mixing occurs. Rain will
reach the coastal terminals late tonight which may actually help
conditions by helping ceilings rise and saturating out the fog.
Inland areas should remain vfr except for brief period of drizzle
possible late tonight.

&&

.MARINE...Light winds continue across the waters while seas also
remain subdued. Southerlies will begin to pick up a bit late
tonight as a rain producing system approaches from the west...but
speeds should remain under advisory level. This will be followed
by increasing northerlies early Saturday that will coincide with a
mid period northwesterly swell which arrives late Friday that
will likely reach sca criteria.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...None.
&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Nov 2, 4:02 AM PDT, 8 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
402 AM PDT Thu Nov 2 2017

CAZ101-103-104-109-112-113-031115-
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
Mendocino Coast-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
402 AM PDT Thu Nov 2 2017

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ102-105-106-108-110-111-031115-
Del Norte Interior-Northern Humboldt Interior-
Southern Humboldt Interior-Southern Trinity-
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
402 AM PDT Thu Nov 2 2017

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Mountain snow is expected Friday and over the weekend. Snow will
likely only impact the tallest peaks initially, but snow levels will
fall to around 3000 to 4000 feet over the weekend.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ107-031115-
Northern Trinity-
402 AM PDT Thu Nov 2 2017

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Mountain snow is expected Friday and over the weekend. Snow levels
are forecast to fall to Scott Mountain Summit pass level along
highway 3. This will support accumulating snowfall that could impact
travel.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in California, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.